MAUDE Adverse Event Report: ABBOTT MEDICAL ADVISOR¿ HD GRID X¿ MAPPING CATHETER, SENSOR ENABLED¿; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

ABBOTT MEDICAL ADVISOR¿ HD GRID X¿ MAPPING CATHETER, SENSOR ENABLED¿; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D-AVHDX-DF16
Medical Device Problem Codes Signal Artifact/Noise (1036); Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During complex focal at/left flutter ablation procedure, the hd grid x spline detached which required vascular surgeon intervention.In the beginning of the procedure, there was noise on involving electrode b1 on the recording system and on the ensite x after insertion of the grid x.The physician noted that the grid x insertion was difficult.The catheter was used throughout the procedure and not replaced.The procedure continued and there was no additional signal issue on b1.Throughout the procedure which was longer than expected (3 hours) the physician was able to insert and remove the catheter multiple times with no issues.There was no noted visual damage at this time.At the end of the procedure, there was difficulty to remove the grid x from the short introducer which was in the right femoral vein.Fluoroscopy was used and the grid x was entangled at the end of the introducer.A vascular surgeon was consulted who then removed the catheter with force.This damaged the catheter and left one of the splines inside the femoral vein.Another vascular surgeon was brought in who was able to remove the spline.However, one of the electrodes remained in the patient and the decision was made to surgically suture the electrode to the vein.The patient is currently stable and was discharged the following day.The catheter is retained by the hospital for their materiovigilance.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h2, h3, h6.One bi-directional, curve d-f, sensor enabled, advisor hd grid x mapping catheter was received for evaluation.The device was returned due to noise, entrapment and material separation.The catheter shaft was cut, and the proximal section of the shaft and the handle were not returned.The nitinol frame and pellethane tubing of the paddle assembly were partially detached from the irrigation coupler cap.Several conductor wires were exposed.Seven paddle electrodes rings were not returned with the paddle assembly.One electrode ring remains in the patient; the remaining six are confirmed to not remain in the patient.Electrical testing could not be conducted due to the aforementioned damage.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the material separation and device entanglement is consistent with not following the instructions for use.The advisor hd grid x instructions for use states, "do not use force to advance or withdraw catheter when resistance is encountered." in addition, the ifu also states, "to prevent entanglement with concomitantly used catheters, use care when using during use of the catheter." based on the information received, the cause of the reported noise could not be conclusively determined.

Brand Name
ADVISOR¿ HD GRID X¿ MAPPING CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key23015132
Report Number3005334138-2025-00516
Device Sequence Number9546658
Product Code MTD
UDI-Device Identifier05415067049889
UDI-Public(01)05415067049889(10)10787570(17)260228
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K241372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberD-AVHDX-DF16
Device Catalogue NumberD-AVHDX-DF16
Device Lot Number10787570
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date11/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown